Alert archive / Florida / Frost Advisories in 2016
Frost Advisory 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this frost advisory at Jan 24, 2016, 4:00 PM EST for 9 counties in Florida. It took effect at Jan 25, 2016, 12:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2016, 4:00 PM EST (21:00 UTC)
- In effect from
- Jan 25, 2016, 12:00 AM EST
- Expired
- Jan 25, 2016, 9:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, DeSoto County, FL, Hardee County, FL, Highlands County, FL, Hillsborough County, FL, Manatee County, FL, Pasco County, FL, Polk County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 43 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
855 WWUS72 KTBW 242100 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 400 PM EST SUN JAN 24 2016 ...FREEZE WARNING IN EFFECT FOR THE NATURE COAST AND A FROST ADVISORY FOR INLAND PORTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA... .A COLD DRY AIRMASS COMBINED WITH LIGHT WINDS AND MAINLY CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL QUICKLY THIS EVENING. LOWS TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20S AND 30S ACROSS MUCH OF THE AREA. FLZ043-139-142-148-239-242-248-251400- /O.NEW.KTBW.FZ.W.0006.160125T0500Z-160125T1400Z/ SUMTER-COASTAL LEVY-COASTAL CITRUS-COASTAL HERNANDO-INLAND LEVY- INLAND CITRUS-INLAND HERNANDO- INCLUDING THE CITIES OF...WILDWOOD...LAKE PANASOFFKEE... BUSHNELL...THE VILLAGES...CEDAR KEY...YANKEETOWN... CRYSTAL RIVER...HOMOSASSA...HERNANDO BEACH...BAYPORT... CHIEFLAND...BRONSON...WILLISTON...INVERNESS...BROOKSVILLE... SPRING HILL 400 PM EST SUN JAN 24 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY. * TEMPERATURE...28 TO 32 DEGREES. * IMPACTS...2 TO 7 HOURS OF TEMPERATURES AT OR BELOW FREEZING ARE POSSIBLE LATE TONIGHT AND EARLY MONDAY MORNING. ALSO WIDESPREAD FROST IS EXPECTED ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$ FLZ052-056-057-061-149-249-251-255-260-262-251400- /O.NEW.KTBW.FR.Y.0002.160125T0500Z-160125T1400Z/ POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL PASCO-INLAND PASCO- INLAND HILLSBOROUGH-INLAND MANATEE-INLAND SARASOTA- INLAND CHARLOTTE- INCLUDING THE CITIES OF...LAKELAND...WINTER HAVEN...WAUCHULA... BOWLING GREEN...ZOLFO SPRINGS...SEBRING...AVON PARK... PLACID LAKES...ARCADIA...PORT RICHEY...HUDSON...DADE CITY... ZEPHYRHILLS...BRANDON...PLANT CITY...SUN CITY CENTER...PARRISH... LAKEWOOD RANCH...MYAKKA CITY...NORTH PORT...BABCOCK RANCH 400 PM EST SUN JAN 24 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY. * TEMPERATURE...33 TO 37 DEGREES. * IMPACTS...AREAS OF FROST ARE EXPECTED TO DEVELOP LATE TONIGHT INTO EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
665 WWUS72 KTBW 250205 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 905 PM EST SUN JAN 24 2016 ...FREEZE WARNING IN EFFECT FOR THE NATURE COAST AND A FROST ADVISORY FOR INLAND PORTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA... .A COLD DRY AIRMASS COMBINED WITH LIGHT WINDS AND MAINLY CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL QUICKLY TONIGHT. LOW TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20S AND LOWER 30S ACROSS MUCH OF THE NATURE COAST...WITH MID 30S EXPECTED ACROSS MUCH OF THE REMAINDER OF SOUTHWEST AND WEST CENTRAL FLORIDA. FLZ043-139-142-148-239-242-248-251400- /O.CON.KTBW.FZ.W.0006.160125T0500Z-160125T1400Z/ SUMTER-COASTAL LEVY-COASTAL CITRUS-COASTAL HERNANDO-INLAND LEVY- INLAND CITRUS-INLAND HERNANDO- INCLUDING THE CITIES OF...WILDWOOD...LAKE PANASOFFKEE... BUSHNELL...THE VILLAGES...CEDAR KEY...YANKEETOWN... CRYSTAL RIVER...HOMOSASSA...HERNANDO BEACH...BAYPORT... CHIEFLAND...BRONSON...WILLISTON...INVERNESS...BROOKSVILLE... SPRING HILL 905 PM EST SUN JAN 24 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST MONDAY... * TEMPERATURE...28 TO 32 DEGREES. * IMPACTS...2 TO 7 HOURS OF TEMPERATURES AT OR BELOW FREEZING ARE POSSIBLE LATE TONIGHT AND EARLY MONDAY MORNING. ALSO WIDESPREAD FROST IS EXPECTED ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$ FLZ052-056-057-061-149-249-251-255-260-262-251400- /O.CON.KTBW.FR.Y.0002.160125T0500Z-160125T1400Z/ POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL PASCO-INLAND PASCO- INLAND HILLSBOROUGH-INLAND MANATEE-INLAND SARASOTA- INLAND CHARLOTTE- INCLUDING THE CITIES OF...LAKELAND...WINTER HAVEN...WAUCHULA... BOWLING GREEN...ZOLFO SPRINGS...SEBRING...AVON PARK... PLACID LAKES...ARCADIA...PORT RICHEY...HUDSON...DADE CITY... ZEPHYRHILLS...BRANDON...PLANT CITY...SUN CITY CENTER...PARRISH... LAKEWOOD RANCH...MYAKKA CITY...NORTH PORT...BABCOCK RANCH 905 PM EST SUN JAN 24 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY... * TEMPERATURE...33 TO 37 DEGREES. * IMPACTS...AREAS OF FROST ARE EXPECTED TO DEVELOP LATE TONIGHT INTO EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this frost advisory went out at Jan 24, 9:48 AM EST, 6 hours 12 minutes earlier.
Area forecast discussion, Jan 24, 9:48 AM EST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
948 AM EST SUN JAN 24 2016
.UPDATE...
CHILLY START TODAY WITH READINGS IN THE UPPER 20S ACROSS MOST OF
THE NATURE COAST AND LOWER TO MID 30S OVER MUCH OF THE INLAND
AREAS FURTHER SOUTH. TEMPERATURES HAVE BEGUN TO RECOVER NICELY AND
HAVE ALLOWED THE FREEZE WARNING AND WIND CHILL ADVISORY TO
EXPIRE. FOR THE REST OF THE DAY WE WILL SEE ABUNDANT SUNSHINE WITH
THE NORTHERLY FLOW KEEPING A COOL DRY AIRMASS IN PLACE.
TEMPERATURES SHOULD TOP OUT IN THE MID 50S NORTH TO LOWER 60S
SOUTH...STILL ABOUT 10 DEGREES BELOW NORMAL. OVERALL THE CURRENT
GRIDS/ZONE FORECAST LOOK OK AND WILL ONLY UPDATE ZONE FORECAST TO
REMOVE FREEZE/WIND CHILL HEADLINES.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT.
&&
.MARINE...
NORTHERLY WINDS WILL CONTINUE TO DIMINISH TODAY AND THEN SHIFT TO
EASTERLY TONIGHT AS THE SURFACE HIGH PRESSURE OVER THE SOUTHEAST
U.S. MOVES EAST AND EVENTUALLY OUT INTO THE ATLANTIC OCEAN ON
MONDAY. SEAS HAVE DIMINISHED ENOUGH TO ALLOW THE SMALL CRAFT
AND HIGH SURF ADVISORIES TO EXPIRE AT 10 AM...BUT WILL CONTINUE
THE HIGH RISK OF RIP CURRENTS UNTIL 4 PM AS THERE COULD BE SOME
RESIDUAL WAVE ACTION INTO THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 55 40 67 54 / 0 0 0 0
FMY 61 42 72 55 / 0 0 10 10
GIF 57 40 71 53 / 0 0 10 10
SRQ 56 40 66 53 / 0 0 0 0
BKV 55 34 68 47 / 0 0 0 0
SPG 56 47 66 58 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 4 PM EST THIS AFTERNOON FOR
COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-
COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.
HIGH SURF ADVISORY UNTIL 10 AM EST THIS MORNING FOR
COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-
COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.
GULF WATERS...NONE.
&&
UPDATE/AVIATION/MARINE...69/CLOSE
DECISION SUPPORT...05/CARLISLEHazardous weather outlook, Jan 24, 4:24 AM EST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 424 AM EST SUN JAN 24 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-250930- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 424 AM EST SUN JAN 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... FREEZING TEMPERATURES WILL BE IN PLACE ACROSS THE NATURE COAST THIS MORNING FOR A FEW HOURS. IN ADDITION...MAKE SURE TO DRESS IN LAYERS TO PROTECT YOURSELF FROM THE COLD. ...RIP CURRENT IMPACT... HIGH SURF WILL CONTINUE TO PRODUCE RIP CURRENTS ALONG AREA BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. HUBBARD
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 4:00 PM EST | Freeze Warning | TBW | Citrus, Hernando, Levy, Sumter | 17 hr |
Nearby
Frost Advisories in Florida, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.